Please help

Hi,I found out yesterday for the sleep clinic I have got RLS, along with fibromyalgia and heart problems along with high bp ,asthma and a few other things. It hake a medicine chest full of drugs including, MST, Oramorph , pregabalin. quetiapine, escitalopram , and another 5/6 tablets

. Then the sleep doctor gave me a whole list of tablets on top. He gave me an iron tablet with vit c. The one I would love some answers too is ropinirole, starting at .25 mg then quickly getting up to 1 mg or even up to 2 mg aday. I took my first dose last night and spent the morning feeling so very sick.

I just wanted to know if this drug is a good one at the doses he said and how long do the side effect last for .

The one thing that really worries me is, the chance of sudden onset of sleep including falling asleep standing up.

The joke is I had asked him 3 times if my falling asleep sitting on a stool and sometimes standing up and I wake as I start to fall. This worries me for things like cooking using the hob as my fear is falling into the lit gas. He didn't really give me an answer other than it may be due to my the drugs I take and it seems he has given me a new drug take could make this happen more!

Any advice would be great thanks

Caroline

14 Replies

oldestnewest
  • Oh, I feel for you. It must be so confusing having to take so many drugs but I'm sure you have come to the right place to get some help and advice.

    For what it's worth, I was on Ropinerol but stopped them as it was making me feel so sick every day...sorry!

    Hope you can sort things out and feel better soon, there is always someone on here to talk to....

    E x

  • Ropinerole is a dopamine agonist med and a commonly described med for RLS.If the leg movements were in your sleep itPLMD .Do you get symptoms of RLS during the daytime?

  • I get RLS of an evening and during the night, but I also have PLMD as well to such a extent the I can look like I am having a fit. I still can't believe 2 & 1/2 yrs ago I was completely healthy, and over three weeks I became so unwell and I am still only just getting the names of all the things that have gone wrong with my body during those weeks. I take so many drugs it's silly. Just think before this happened to me, I worked some 50-60 hours a week because I loved my job so much, I could walk 5 miles aday and I didn't take any tablets at all.

    caroline

  • So sorry to hear how much your life has changed Caroline.Ropinerole helps many sufferers of RLS but nausea does seem to be a problem for some particularly at start of treatment. The main thing is to stick to the absolute lowest dose that relieves your symptoms. It is not a good idea to keep increasing willy nilly if a low dose works for you.Many RLS experts recommend going no higher than 1mg .This is because the higher the dose the higher the chance of augmentation, (see my post entitled Augmentation from a week or so back).If 1mg isn't helping you then change to a different med.Good luck ..pipps

  • Thank u so much. I must admit I took my first dose yesterday and felt so sick this morning and I only took 0.25 mg, which seems so little yet caused me problems. I have however taken another one this evening again the same dose, fingers crossed I feel better in the morning. I will keep going for a couple more days and see how I am doing. If it continues to make me feel so unwell it's just not worth it. I can do so little as it is , so if I am going to feel sick for half aday I am not really gaining any useful time to do things.

    Anyway, feeling a little sorry for myself. Had a fall while in the garden this afternoon so the pain has gone sky high. I have had to take Oramorph this evening. Think I am going to try and get some sleep. You never know, I may get 8 hours straight sleep with no waking up. Well I can dream.

    Good night all, and thank you so much

    Caroline

  • Mirapex is same class of med but doesn't seem to cause as much sickness.

  • Really, I wonder if that's one I can take with all my other meds. I will however be on to the doctor about it if the sickness doesn't calm down

    Thank u, you are very kind, I hope one day I can help you with something.

    Sweet dreams if u can catch some zzzzzzs

    Caroline

  • Many meds make RLS worse particularly antidepressants, antihistamines and anti sickness.Amitriptylene sends most sufferers symptoms crazy x

  • Hi, yes I know I am beginning to be bogged down with catch 22 side effects, I take one tablet to treat say depression, that triggers RLS, so I take a tablet , that triggers say nausea and u guessed it I take a tablet for that which in turns triggers dizziness and so on, I just don't know how I can ever get off this rollarcoster of tablets and illness. Hopeful I will one day come up with a mixture of tablets that makes me well enough to go back to work. It's a nice dream to hold on too.

    Anyway I am going to try and get some sleep,

    Thank you for getting back to me

    Caroline

  • Are you taking antidepressants and also anti nausea meds?? Anti nausea meds actually block dopamine receptors in your brain, which will make your RLS way worse. Been there and done that.

  • Hi, yes I take escitalopram and quetiapine , I also take Cyclizine ( for dizziness and nausea). I had not been told this, I told the doctor at the sleep unit what I was taking and he didn't tell me that what I was taking could be making me worse. I might not be able to come off of these drugs at the moment ( I tried reducing the amount of quetiapine about 6 wks ago but it made me very unwell and I just couldn't do it) but it makes me think again about taking another tablet to stop what might be a side effect. I have always had for as long as I can remember RLS I just never knew the name of it, but it has got way worse over the last couple of years along with PLMD ( which is new, but I do look like I am having a fit! )

    I think I need to go back and see my GP, who often is the voice of sense when different doctors want to add in or change any of my drugs

    Thank u for the advice, take care

    Caroline x

  • For what it's worth, I found a book not long ago called Are Your Prescriptions Killing You? by Armon Neel. He is a consulting pharmacist that specializes in looking at the list of meds people are on and figuring out which ones aren't necessary and can be eliminated or which ones could be substituted. He talks about the "prescription cascade" which is exactly what you have going. Doctors in general don't take the kind of time these people do to figure all this out for a patient. If you can, you ought to see if you can find a copy at your library or buy a cheap used copy online. He has some startling stories like yours where he has stepped in and given these people their lives back. Thing is, he is in the states and I don't know if there is a comparable business type available in the UK. And, by the way, cholesterol meds will cause RLS too, and you certainly don't need those, simply because you're a woman. Studies have yet to prove there is any benefit for women that take that poison, and the side effects of those things are appalling.

  • Caroline have you considered seeing a Functional Doctor, somebody who treats without drugs? You are taking so many drugs with all the undesired side affects that will cause a downward spiral. Have you had your thyroid function tested? You could post the results on the Thyroid site here.

    Good luck!

  • Ropinerole is not for everyone, I certainly could not take it, it made me so sick. It is also wisest and strongly recommended that you stay on the lowest dose possible, and not go thru an automatic 'dose uppage" is it is not needed. The lower the dose, the lesser the side effects, and for some people, the Parkinson's drugs or dopamine drugs, do not help some people with RLS. I can relate to your cabinet if drugs. :)

You may also like...